Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 166, NWS Jacksonville, FL

June 11, 2003Charlton County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2003, 4:47 PM EDT for Charlton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 4:47 PM EDT (20:47 UTC)
Expired
Jun 11, 2003, 5:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Charlton County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS52 KJAX 112047
SVRJAX
GAC049-112130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 530 PM EDT

* AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF FOLKSTON...WITH LITTLE MOVEMENT.

* THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF
  CHARLTON COUNTY.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

LAT...LON 3102 8212 3053 8215 3073 8204 3085 8193
          3101 8190
$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 2:32 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED JUN 11 2003

CURRENTLY STORMS ARE POPPING ACROSS NE FLORIDA AND VISIBLE SATELLITE
SHOWS THEM FORMING CLOUD STREETS PARALLEL TO THE WEST COAST
SEABREEZE. THE EAST COAST SEABREEZE IS JUST BEGINNING TO PUSH
INLAND. STORMS IN PUTNAM COUNTY APPEAR TO HAVE BEEN INDUCED BY LAKE
AND RIVER BREEZES. STILL EXPECT THE MEETING OF SEABREEZES IN MIDDLE
OF PENINSULA...MOVING NORTH WITH A GRADUAL DRIFT TO THE COAST.

PUBLIC...WARM AND MUGGY WITH LITTLE VARIATION IN TEMPS FOR THE
DURATION. POPS WILL INCREASE THROUGH THE WEEKEND AS THE SURFACE LOW
OVER SOUTHERN MO TREKS EWD THEN NEWD. A TRAILING FRONT WILL REMAIN
NORTH OF THE AREA...HOWEVER SOUTH TO SW LLVL FLOW WILL PUMP
SUFFICIENT GULF MOISTURE ACROSS THE REGION TO BRING A GOOD CHANCE
OF PRECIP BY FRIDAY AND SATURDAY WITH A CHANCE OF SHOWERS DURING THE
NIGHT.

MARINE...ALL IS QUIET WITH LIGHT SOUTHEAST WINDS AT THE ST AUGUSTINE
BUOY AND 2 FT SEAS. SOUTH TO SE WINDS LESS THAN 15 KT WILL PREVAIL
THROUGH THE WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

AMG 71 89 71 89 / 30 40 30 50
SSI 74 86 74 85 / 20 40 40 50
JAX 72 89 72 88 / 30 40 40 50
SGJ 73 87 73 86 / 20 40 30 50
GNV 71 91 71 89 / 30 40 30 50
OCF 71 91 71 90 / 30 40 30 50

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

TRABERT/ZAPPE
Hazardous weather outlook, Jun 11, 11:58 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING
HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE BETWEEN INTERSTATES
75 AND 95. STORM MOTION WILL BE ABOUT 5 TO 10 MPH TO THE NORTH SO
AFTERNOON CONVECTION MAY SHOW LITTLE MOVEMENT THUS PRODUCING LOCALLY
HEAVY RAINFALL. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP THIS
AFTERNOON AND THE PRIMARY HAZARDS WOULD BE FREQUENT LIGHTNING...WIND
GUSTS TO 40 MPH AND SMALL HAIL.

HEAT INDICES WILL NEAR THE CENTURY MARK ACROSS INLAND LOCATIONS. IF
YOU ARE OUTSIDE WEAR LIGHT COLORED CLOTHING...DRINK PLENTY OF WATER
AND TAKE FREQUENT BREAKS TO AVOID HEAT EXHAUSTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 11, 3:45 PM EDT, 1 hour 2 minutes before
FLZ032-112030-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT WED JUN 11 2003

...STRONG THUNDERSTORMS WILL IMPACT CLAY COUNTY THROUGH 430 PM EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 28 MILES SOUTH OF PENNEY FARMS...OR
ABOUT 5 MILES WEST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

CAMP
Special weather statement, Jun 11, 4:00 PM EDT, 47 minutes before
FLZ024-112045-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUN 11 2003

...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY THROUGH 445 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CALLAHAN...MOVING
WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CALLAHAN AND HILLIARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

CAMP
Special weather statement, Jun 11, 4:22 PM EDT, 25 minutes before
FLZ025-112100-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT WED JUN 11 2003

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL COUNTY THROUGH
500 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DOWNTOWN
JACKSONVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...DOWNTOWN
JACKSONVILLE...TALLYRAND...ARLINGTON...JACKSONVILLE INTERNATIONAL...
OCEANWAY AND FORT CAROLINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

CAMP
Special weather statement, Jun 11, 4:33 PM EDT, 14 minutes before
FLZ037-038-112115-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT WED JUN 11 2003

...STRONG THUNDERSTORMS WILL IMPACT WESTERN FLAGLER AND EASTERN
PUTNAM COUNTIES THROUGH 515 PM...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ANDALUSIA...
DRIFTING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ANDALUSIA...POMONA PARK...LAKE COMO...GEORGETOWN AND
CRESCENT CITY THROUGH 515 PM EDT. WIND GUSTS OF 40 TO 50 MPH
PRODUCING MINOR DAMAGE AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING.

CARROLL
Special weather statement, Jun 11, 4:44 PM EDT, 3 minutes before
GAZ164-112130-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT WED JUN 11 2003

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CHARLTON COUNTY THROUGH
530 PM EDT...

AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
FOLKSTON...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningJAXBrantley, Wayne42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.